Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 2, 2016, 6:10 PM CDT for Wayne County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 2, 2016, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WWUS84 KMOB 022310
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT TUE AUG 2 2016
MSZ067-030000-
WAYNE MS-
610 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WAYNE COUNTY UNTIL 700 PM CDT...
AT 610 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR GOODWATER...
OR 14 MILES NORTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3183 8876 3184 8870 3164 8855 3153 8884
3183 8893
TIME...MOT...LOC 2310Z 337DEG 12KT 3182 8882
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:29 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 2, 3:29 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Mobile AL 329 PM CDT TUE AUG 2 2016 .NEAR TERM /Now Through Wednesday/...An upper high situated over the Southern Plains remains stationary through Wednesday. A shortwave over the area heads south over the Gulf, with the tsra activity weakening though the late afternoon and evening hours. With previous evenings, the activity has been lasting longer in the evening than just daytime instability driven tsra due to the exiting weakness, so have held on to the rain until midnight, before shifting it offshore as a land breeze sets up. For temps, with abundant cloud debris hanging on overnight along with help from the upper high over the Southern Plains, have kept temps a bit above seasonal, even with the general flow becoming offshore. Lows tonight generally in the mid 70s, upper 70s to around 80 along the coast. Wednesday, another shortwave rotates south around the east side of the upper ridge, helping to create another day of above seasonal chances of shra/tsra. Same pattern, different day, activity starting south of the coast, then developing inland as the day progresses. Even with the above seasonal chance of rain, subsidence from the plains upper ridge works with heating during the morning for most of the fa to see high temps above seasonal. highs generally in the low to mid 90s expected. /16 .SHORT TERM /Wednesday night Through Friday night/...The central Gulf coast looks to remain between two large scale pressure systems. The first is a deep layer ridge axis positioned over TX, while a trof axis sinks southeast across the Appalachians. Considering the placement of these features, the continued passage of mid-level impulses caught up in the mean north-northwesterly deep layer flow is favored. These features bring modest ascent and coupled with persistently high atmospheric moisture with pwats around 2 inches, the stage is set for a continuation in the unsettled weather pattern with above normal daily rain chances at a general 40 to 60% range. Storms have had a history of dropping locally heavy rains, which have lead to mainly nuisance type, isolated occurrences of flooding in some areas. See no reason to think storms in the short term will be any different. Storm motion generally from north to south, but will also be dependent on mesoscale processes such as position and movement of intersecting, rain-cooled outflow boundaries. Away from the cooling effects of storms, highest heat indices to range from 102 to 107 degrees. Highs in the lower to mid 90s interior and upper 80s to lower 90s coast. Nights sticky, with lows in the mid 70s interior to close to 80 at the beaches. /10 .SPECIAL FEATURE...Tropical Storm Earl is forecast by the National Hurricane center (NHC) to move inland over Belize late Wed night, then weaken as the center crosses the Yucatan Peninsula Thu. A continued westward motion continues thereafter into the day Fri over the southern reaches of the Bay of Campeche. For more information regarding Tropical Storm Earl, refer to the latest products from the NHC. /10 .LONG TERM /Saturday Through Tuesday/...Overall, a similar pattern, as mentioned in the short term section, carries over into the weekend. By Mon and Tue, the 02.12Z Operational GFS and ECMWF are beginning to converge somewhat on a solution although there still are differences. Both of the global models show an upper level low cutting off over the eastern Gulf, but differ with respect to their low level solutions/surface trof, and/or low and timing. Both models do slide a surface trof/weak low west northwest anywhere from the northeast Gulf coast to the MS Sound by Tue. It must be noted that the ECMWF has shown more run to run consistency on this evolving pattern early next week and if verifies, a much more wet pattern could very well be in the cards. Stay tuned. Little change in highs and lows. /10 && .MARINE...A deepening trough along the East Coast has shifted a surface ridge southward over the northern Gulf. This shifts the more general southeast to southerly flow to southwest, plus or minus, but with the ridge remaining weakly organized, am expecting the flow to remain generally light through the period, with a daytime onshore, night time offshore regime in evidence. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 93 76 92 / 30 60 20 60 Pensacola 77 91 78 91 / 30 50 30 60 Destin 78 90 79 89 / 30 50 40 60 Evergreen 75 93 74 93 / 30 60 30 50 Waynesboro 74 93 75 95 / 30 50 20 50 Camden 74 93 75 94 / 30 60 20 50 Crestview 73 93 74 93 / 30 70 40 60 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 2, 4:46 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 446 AM CDT TUE AUG 2 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-030945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-030945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 446 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 4:16 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT TUE AUG 2 2016
ALZ054-022200-
WILCOX AL-
416 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WILCOX COUNTY UNTIL 500 PM CDT...
AT 416 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CAMDEN...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMDEN AND DANNELLY RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3210 8723 3208 8719 3207 8719 3206 8718
3205 8718 3205 8704 3203 8700 3183 8710
3183 8724 3192 8744 3212 8725
TIME...MOT...LOC 2116Z 026DEG 14KT 3201 8715Special weather statement, Aug 2, 4:29 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT TUE AUG 2 2016
MSZ067-022215-
WAYNE MS-
429 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WAYNE COUNTY UNTIL 515 PM CDT...
AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER CLARA...OR 7
MILES SOUTHWEST OF WAYNESBORO...MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND CLARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3155 8894 3176 8886 3165 8862 3148 8868
3150 8894
TIME...MOT...LOC 2129Z 107DEG 5KT 3159 8874Special weather statement, Aug 2, 4:55 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CDT TUE AUG 2 2016
ALZ051-053-022245-
CLARKE AL-CHOCTAW AL-
455 PM CDT TUE AUG 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 545 PM
CDT...
AT 455 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MYRTLEWOOD TO NEAR ZERO...AND MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUTLER...LISMAN...PENNINGTON...GILBERTOWN AND TOXEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3230 8811 3229 8801 3229 8802 3226 8801
3215 8802 3214 8804 3211 8805 3209 8804
3206 8807 3207 8810 3206 8812 3201 8812
3201 8809 3199 8807 3199 8783 3185 8781
3186 8847 3231 8842
TIME...MOT...LOC 2155Z 002DEG 20KT 3224 8797 3226 8863Local storm report, Aug 2, 5:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
533 PM CDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM LIGHTNING 2 N GOSPORT 31.61N 87.58W
08/02/2016 CLARKE AL EMERGENCY MNGR
A COMBINATION OF NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND WIND CAUSED A TREE AND A FEW POWERLINES TO
FALL NORTH OF HIGHWAY 84 IN GOSPORT THIS AFTERNOON. TIME
ESTIMATED VIA RADAR.
&&
RROGERSSpecial weather statement, Aug 2, 5:43 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
543 PM CDT TUE AUG 2 2016
ALZ051-053-MSZ067-022330-
CLARKE AL-CHOCTAW AL-WAYNE MS-
543 PM CDT TUE AUG 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHERN CLARKE AND NORTHEASTERN WAYNE COUNTIES
UNTIL 630 PM CDT...
AT 542 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DIXONS MILL TO NEAR CRANDALL...AND MOVING SOUTH AT 20
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...BUTLER...LISMAN...SILAS...COFFEEVILLE...FULTON...
GILBERTOWN AND TOXEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3219 8801 3214 8802 3214 8804 3209 8805
3207 8810 3205 8812 3201 8811 3199 8807
3199 8767 3188 8767 3188 8764 3175 8761
3171 8857 3187 8858 3190 8847 3220 8843
TIME...MOT...LOC 2242Z 346DEG 17KT 3207 8778 3205 8850Special weather statement, Aug 2, 6:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT TUE AUG 2 2016
MSZ067-030000-
WAYNE MS-
610 PM CDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WAYNE COUNTY UNTIL 700 PM CDT...
AT 610 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR GOODWATER...
OR 14 MILES NORTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3183 8876 3184 8870 3164 8855 3153 8884
3183 8893
TIME...MOT...LOC 2310Z 337DEG 12KT 3182 8882The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:13 PM CDT | Special Weather Statement | MOB | Escambia | 32 min |
| Aug 1, 7:39 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Aug 1, 8:26 PM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 1, 9:35 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Aug 2, 11:01 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Aug 2, 12:22 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Aug 2, 1:08 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 2, 1:37 PM CDT | Special Weather Statement | MOB | Crenshaw | 38 min |
| Aug 2, 1:53 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| Aug 2, 2:52 PM CDT | Special Weather Statement | MOB | Washington | 38 min |
| Aug 2, 2:55 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 35 min |
| Aug 2, 3:10 PM CDT | Special Weather Statement | MOB | Monroe | 50 min |
| Aug 2, 3:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Aug 2, 4:16 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| Aug 2, 4:44 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Aug 2, 4:55 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| Aug 2, 5:43 PM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| Aug 2, 5:55 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 35 min |
| Aug 2, 9:01 AM CDT | Areal Flood Advisory | MOB | Escambia | 119 min |
| Aug 2, 10:19 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Aug 2, 11:08 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Aug 1, 7:31 PM CDT | Special Weather Statement | MOB | George | 44 min |
| Aug 1, 8:00 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 30 min |
| Aug 1, 8:19 PM CDT | Special Weather Statement | MOB | Greene | 26 min |
| Aug 1, 8:43 PM CDT | Special Weather Statement | MOB | Perry | 47 min |
| Aug 2, 3:37 PM CDT | Special Weather Statement | MOB | George | 38 min |
| Aug 2, 3:48 PM CDT | Special Weather Statement | MOB | George | 42 min |
| Aug 2, 4:12 PM CDT | Special Weather Statement | MOB | Perry | 48 min |
| Aug 2, 4:29 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.